Alert archive / West Virginia / Frost Advisories in 2020

Frost Advisory 3, NWS Charleston, WV

April 3, 202020 counties in West Virginia; 5 counties in Ohio

NWS Charleston, WV issued this frost advisory at Apr 3, 2020, 2:10 PM EDT for 20 counties in West Virginia; 5 counties in Ohio. It took effect at Apr 4, 2020, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2020, 2:10 PM EDT (18:10 UTC)
In effect from
Apr 4, 2020, 12:00 AM EDT
Expired
Apr 4, 2020, 9:00 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV
All 25 counties

Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2569 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS71 KRLX 031810
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
210 PM EDT Fri Apr 3 2020

OHZ066-067-075-076-WVZ009>011-019-020-031-040215-
/O.NEW.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Ritchie-
Doddridge-Harrison-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Parkersburg,
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harrisville, Pennsboro, West Union, Clarksburg, 
and Bridgeport
210 PM EDT Fri Apr 3 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...In Ohio, Perry, Morgan, Athens and Washington 
  Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, 
  Doddridge and Harrison Counties.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
201 
WWUS71 KRLX 032052
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
452 PM EDT Fri Apr 3 2020

OHZ085-WVZ007-008-014>018-027>030-032-039-040-040500-
/O.EXA.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/
Meigs-Mason-Jackson WV-Putnam-Kanawha-Roane-Wirt-Calhoun-Clay-
Braxton-Gilmer-Lewis-Taylor-Upshur-Barbour-
Including the cities of Pomeroy, Point Pleasant, New Haven, 
Ravenswood, Ripley, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Grafton, 
Buckhannon, Philippi, and Belington
452 PM EDT Fri Apr 3 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...Portions of southeast Ohio and central, northern, 
  southern and western West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OHZ066-067-075-076-WVZ009>011-019-020-031-040500-
/O.CON.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Ritchie-
Doddridge-Harrison-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Parkersburg,
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harrisville, Pennsboro, West Union, Clarksburg, 
and Bridgeport
452 PM EDT Fri Apr 3 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...In Ohio, Perry, Morgan, Athens and Washington 
  Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, 
  Doddridge and Harrison Counties.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
707 
WWUS71 KRLX 040155
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
955 PM EDT Fri Apr 3 2020

OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041000-
/O.CON.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/
Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Buckhannon, Philippi, and Belington
955 PM EDT Fri Apr 3 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...In Ohio, Perry, Morgan, Athens and Washington 
  Counties. In West Virginia, Wood, Pleasants, Tyler, Ritchie, 
  Doddridge and Harrison Counties.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
894 
WWUS71 KRLX 040217 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Charleston WV
1017 PM EDT Fri Apr 3 2020

OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041000-
/O.COR.KRLX.FR.Y.0003.200404T0400Z-200404T1300Z/
Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Buckhannon, Philippi, and Belington
1017 PM EDT Fri Apr 3 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...Portions of southeast Ohio, and northern and central 
  West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
641 
WWUS71 KRLX 040609
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
209 AM EDT Sat Apr 4 2020

OHZ066-067-075-076-085-WVZ007>011-014>020-027>032-039-040-041300-
/O.CON.KRLX.FR.Y.0003.000000T0000Z-200404T1300Z/
Perry-Morgan-Athens-Washington-Meigs-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-
Including the cities of New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Pomeroy, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Teays Valley, Hurricane, Charleston, 
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Buckhannon, Philippi, and Belington
209 AM EDT Sat Apr 4 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures of 33 to 37 degrees will result in frost 
  formation.

* WHERE...Portions of southeast Ohio, and northern and central 
  West Virginia.

* WHEN...Through 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:48 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 3, 1:48 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
148 PM EDT Fri Apr 3 2020

.SYNOPSIS...
High pressure with dry weather Friday and Saturday. Weak cold
front on Sunday. Unsettled early through mid week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 145 PM Friday...

Sunny, low dewpoints remain in place, and after a warmer day,
temps fall off again tonight, but not as much as this past
overnight. Had to adjust the dewpoints down for the remainder
of the afternoon from the guidance numbers given the current
observations across the CWA and the NAM forecast soundings
depicting the ultra dry layer above 900mb. Fuels already drying
out a bit across the area and RH values mainly below 30 percent.
Some frost possible again tonight over the northern tier of
lowlands where the growing season has begun, and also in the
mountains which are not yet in the growing season at this time.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 235 AM Friday...

Another tranquil day Saturday after a chilly morning with patchy
frost. It'll be a few degrees warmer than Friday amid a partly
cloudy sky. A decaying front and mid level disturbance will
cross Sunday with perhaps a few showers, otherwise it will be
warmer still. This trend holds into Monday with an isolated
shower threat lingering.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 235 AM Friday...

A couple of systems track through the area Tuesday and
Wednesday with a much better chance of showers and perhaps a
rumble of thunder. A much cooler airmass has its eyes on the
region for late week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 145 PM Friday...

VFR for the lowlands and BKW through the period. Wind gusts
15-25kts this afternoon subside this evening when the boundary
layer begins to decouple with radiational cooling as the sun
lowers/sets.

EKN and the northern mountains looking at a brief IFR cloud
deck after 09Z and lifting before 14Z as the strong low pressure
off the northeast coast slings low level moisture in to the
northern mountains briefly in its retrograding motion to the
south/southeast.

Elsewhere, temp/dewpoint depression tonight likely too large for
fog formation in the valleys.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of IFR at EKN may vary slightly. May
also only reach MVFR at EKN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
EDT 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
No widespread IFR conditions expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/RG
NEAR TERM...26
SHORT TERM...30
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Apr 3, 2:24 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
224 AM EDT Fri Apr 3 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-026>034-039-040-040630-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
224 AM EDT Fri Apr 3 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Frost is possible Saturday morning. If confidence increases, an
advisory may be warranted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ515>526-040630-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
224 AM EDT Fri Apr 3 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ024-025-040630-
Mingo-Logan-
224 AM EDT Fri Apr 3 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in West Virginia, 2020Frost Advisories in Ohio, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.